MAUDE Adverse Event Report: PENUMBRA, INC. POD3; HCG, KRD

PENUMBRA, INC. POD3; HCG, KRD
Catalog Number RBYPOD3
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pod 3 was kinked approximately 5.0 cm from the proximal end of the pusher assembly.Conclusions: evaluation of the returned pod3 revealed a kinked device.If the pod3 is forcefully manipulated or handled during removal from the packaging, damage such as a kink may occur.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod3s.During the procedure, the physician inserted a lantern delivery microcatheter (lantern) into patient¿s body and was checking the lantern positioning on the screen.During the same time, the hospital technologist pulled a pod3 out of its dispenser hoop and noticed the pusher wire was bent; therefore, it was not used in the procedure.It is unclear if the pod3 pusher wire was bent prior to retracting it out of the packaging hoop.The procedure was completed using a new pod3 with the same lantern.

Brand Name
POD3
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7958000
Report Number3005168196-2018-01989
Device Sequence Number11141475
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Catalogue NumberRBYPOD3
Device Lot NumberF82988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005